Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 106, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 23, 2012, 11:16 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 11:16 AM EDT (15:16 UTC)
- Expired
- Oct 24, 2012, 5:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
382 WHUS73 KAPX 231516 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1116 AM EDT TUE OCT 23 2012 LHZ345>347-LMZ341-342-232100- /O.NEW.KAPX.SC.Y.0106.121023T1516Z-121023T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1116 AM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
230 WHUS73 KAPX 232009 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 409 PM EDT TUE OCT 23 2012 LSZ321-240415- /O.EXB.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 409 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-240300- /O.EXT.KAPX.SC.Y.0106.000000T0000Z-121024T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 409 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-240415- /O.EXT.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 409 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
221 WHUS73 KAPX 240156 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 956 PM EDT TUE OCT 23 2012 LMZ341-342-240900- /O.EXT.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 956 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-240900- /O.CON.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 956 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-240900- /O.CON.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 956 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 9:40 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 23, 9:40 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 940 AM EDT TUE OCT 23 2012 .SYNOPSIS... ISSUED AT 354 AM EDT TUE OCT 23 2012 MILD LATE OCTOBER WEATHER WILL CONTINUE ACROSS THE REGION INTO THURSDAY...AS A WARM FRONT OVER THE LOWER GREAT LAKES THIS MORNING SLOWLY LIFTS NORTH OF THE AREA. IN ADDITION TO THE WARMTH...THIS FEATURE WILL ALSO GIVE US A FEW MORE ROUNDS OF SHOWERS...AND PERHAPS A FEW THUNDERSTORMS INTO THURSDAY...WITH MUCH BETTER RAIN CHANCES THURSDAY NIGHT AS A STRONG COLD FRONT ARRIVES. THIS FRONT WILL PLUNGE TEMPERATURES BACK BELOW NORMAL BY FRIDAY AND THROUGH THE WEEKEND...WITH PERHAPS A FEW RAIN AND SNOW SHOWERS ALSO ARRIVING. && .UPDATE... ISSUED AT 936 AM EDT TUE OCT 23 2012 CHALLENGING FORECAST AS QUASI-STATIONARY SOUTHERN LAKES MULTI-LAYERED FRONTAL SYSTEM ESSENTIALLY STAYS THAT WAY...NOT MOVING MUCH AT ALL THROUGH TODAY. FORCED ISENTROPIC UPGLIDE MEAGER AT BEST...WITH COMPLETE LOSS OF LOW LEVEL JET STRUCTURE AND ANY MID LEVEL WAVES REMAINING WEST AND SOUTH OF OUR AREA. BROKEN BAND OF SHOWERS AND STORMS TIED TO THESE WAVES...ONE CUTTING ACROSS ILLINOIS AND INDIANA...WITH ANOTHER LESS DEFINED WAVE (AND ATTENDANT CORE OF STEEP MID LEVEL LAPSE RATES...EML PLUME) MOVING OVER THE NORTHERN MISSISSIPPI VALLEY REGION. THUS...OUR AREA LOOKS RATHER VOID OF DYNAMICS UNTIL LATER TODAY...WHICH RADAR TRENDS BEAR OUT. WILL CUT SHOWER CHANCES SUBSTANTIALLY THROUGH THIS MORNING (SUPPOSE A SPRINKLE IS POSSIBLE)...BEFORE REINTRODUCING DURING THE AFTERNOON HOURS. TEMPERATURES AS BIG A HEADACHE AS PRECIP TRENDS...WITH ANY CLEARING LIKELY ALLOWING READINGS TO SPIKE (LIKE YESTERDAY). HAVE NOTICED SOME BREAKS IN THE OVERCAST ACROSS PARTS OF NORTHWEST LOWER...INCLUDING UP HERE ON THE HILL. JUST NOT SURE HOW EXTENSIVE/LONG LASTING THIS CLEARING WILL BECOME...AND CHOSE TO MAKE SLOW ADJUSTMENTS TO INHERITED HIGH TEMPERATURE FIELD. NO DOUBT...IF CLEARING IS MORE AGGRESSIVE... READINGS WILL HAVE TO RAISED BY SEVERAL DEGREES. UPDATE ISSUED AT 642 AM EDT TUE OCT 23 2012 SHOWERS ACROSS SOUTHEASTERN COUNTIES HAVE MOVED OFF TO THE EAST. STILL SOME REMNANT LIGHT SHOWERS OR AREAS OF DRIZZLE ACROSS NORTHWEST LOWER...BUT THIS ACTIVITY HAS SHOWN A DIMINISHING TREND OVER THE LAST HOUR. FORECAST REMAINS ON TRACK WITH CLOUDY SKIES AND CHANCES FOR SHOWERS THIS MORNING. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 354 AM EDT TUE OCT 23 2012 ON THE LATEST SURFACE WEATHER MAP...1026 MB HIGH PRESSURE WAS OVER CENTRAL ONTARIO...WITH 1007 MB LOW PRESSURE OVER IOWA WITH A WARM FRONT EXTENDING INTO FAR SOUTHERN LOWER MICHIGAN. APX AND SURROUNDING RADARS SHOWED MCV (MESOSCALE CONVECTIVE VORTICITY) DRIVEN SHOWER ACTIVITY ACROSS SOUTHEAST LOWER CONTINUES TO PULL OFF TO THE EAST WITH ONLY SPOTTY SHOWERS ACROSS SOUTHWEST LOWER. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND POPS AND THE THUNDER POTENTIAL FOR TODAY INTO TONIGHT. TODAY...SHOWER ACTIVITY EXPECTED TO BE ON THE DECREASE OVER THE NEXT COUPLE OF HOURS. THERE MAY NOT BE MUCH ACTIVITY BEYOND THAT FOR THE REMAINDER OF THE DAY (CHANCE OF SHOWERS) AS THE SURFACE WARM FRONT REMAINS HUNG UP ACROSS FAR SOUTHERN LOWER (WITH NOTHING TO REALLY NUDGE IT TOO FAR TO THE NORTH). OTHERWISE...MODEL SOUNDINGS/CROSS SECTIONS SHOW ABUNDANT MOISTURE REMAINING AT LOW LEVELS LEADING TO MAINLY CLOUDY SKIES. TEMPERATURES WILL REMAIN ON THE MILD SIDE FOR SURE BUT HAVE LOWERED HIGHS BY A FEW DEGREES DUE TO A MOIST EASTERLY FLOW...TO HIGHS RANGING FROM THE MIDDLE 50S TO LOWER 60S. TONIGHT...CHANCES FOR SHOWERS AND POSSIBLE THUNDERSTORMS INCREASE AS THE SURFACE WARM FRONT AND THETA-E RIDGING/DEEPER MOISTURE MOVE SLOWLY TO THE NORTH. MILD ONCE AGAIN WITH LOWS IN THE LOWER AND MIDDLE 50S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 354 AM EDT TUE OCT 23 2012 ACTIVE WEATHER REGIME IS SET TO CONTINUE AS WE COME TOWARD THE CLOSE OF OCTOBER...WITH A REAL ROLLER COASTER RIDE IN TEMPERATURES EXPECTED AS WELL. AS IS TYPICAL IN SUCH A REGIME...THE PRIMARY FORECAST CHALLENGE REMAINS THE TIMING AND PLACEMENT OF VARIOUS PRECIP CHANCES...AS WELL AS TEMPERATURES...SPECIFICALLY JUST HOW WARM READINGS WILL GET ON WEDNESDAY/THURSDAY...AND HOW COOL THEY MAY END UP THIS WEEKEND. PER A MULTI-MODEL CONSENSUS...THE OVERALL UPPER PATTERN THROUGH THE EXTENDED FORECAST PERIOD LOOKS TO GRADUALLY BECOME QUITE BLOCKED UP WITH TIME...WITH THE DEVELOPMENT OF REX BLOCKING FEATURES BOTH OVER WESTERN ALASKA AND ALSO OVER THE NORTH ATLANTIC...ALL WHILE TROPICAL CYCLONE SANDY TRIES TO GET INTO THE MIX AS WELL. THIS SETUP SHOULD FAVOR GRADUAL EASTWARD ADVANCEMENT OF THE CURRENT PACIFIC NORTHWEST TROUGH...WITH THIS FEATURE EVENTUALLY ENCOMPASSING MUCH OF THE NORTHERN TIER BY THE WEEKEND. IN ADVANCE OF THIS FEATURE...HOWEVER...STOUT MID LEVEL RIDGING SHOULD MAKE A RUN AT THE GREAT LAKES FOR BOTH WEDNESDAY AND THURSDAY...GIVING THE POTENTIAL FOR SOME NEAR RECORD-SETTING TEMPERATURES. WEDNESDAY THROUGH FRIDAY...STARTING TO GET THE FEELING THAT THERE MAY NOT BE A WHOLE LOT OF PRECIP FOR THE DAY ON WEDNESDAY AS AN ELEVATED WARM FRONT LIFTS INTO ONTARIO...WHILE A SURFACE WARM FRONT GRADUALLY LIFTS THROUGH THE LOWER PENINSULA. CERTAINLY CAN'T RULE OUT SOMETHING GIVEN A MOIST AIRMASS IN PLACE...ESPECIALLY NORTH OF THE SURFACE WARM FRONT INTO THE EASTERN U.P...BUT LACK OF FORCING MECHANISM IN THE PRESENCE OF A FAIRLY CAPPED ATMOSPHERE UP AROUND 650MB ARGUES FOR ONLY A SMALL POP. A BIGGER STORY WILL BE THE POTENTIAL FOR SOME BIG-TIME LATE SEASON WARMTH...ESPECIALLY ACROSS SOUTHERN COUNTIES WHERE THE SURFACE WARM FRONT WILL RESIDE. TO THE NORTH...CLOUD COVER IS A BIT MORE PROBLEMATIC WITH MOISTURE POOLED ALONG THE FRONT. PER PATTERN RECOGNITION...PROBABLY LOOKING AT A RATHER CLOUDY FIRST HALF OF THE DAY...BUT CAN ENVISION SOME CLEARING FOR NORTHERN LOWER AFTER 18Z...WHILE CLOUDS PROBABLY PREVAIL NORTH OF THE STRAITS. TEMPS WILL EXHIBIT A BIG SPREAD...FROM THE LOW/MID 70S GRAND TRAVERSE BAY REGION TO THE UPPER 50S FAR NORTH. LOOKING LIKE A VERY MILD NIGHT WEDNESDAY NIGHT WITH THE AREA FIRMLY PLANTED IN STRONG THERMAL RIDGING AND WITHIN AN INCREASINGLY MIXED ENVIRONMENT AHEAD OF A COLD FRONT SLIDING THROUGH WISCONSIN. STILL SOME DISAGREEMENT REGARDING THE TIMING OF THIS FEATURE...BUT REALLY THINK SLOWER IS BETTER GIVEN ONLY SLOW AMPLIFICATION OF UPPER TROUGHING ALOFT AND DEEP SOUTHWEST FLOW REGIME PARALLELING THE FRONT. LOWS ONLY IN THE 60S MOST AREAS WILL WORK JUST FINE - ONLY ABOUT 30 DEGREES ABOVE NORMAL! THURSDAY JUST LOOKING SPECTACULAR WITH IMPRESSIVE WARMTH RIDING NORTH INTO THE AREA AHEAD OF THE APPROACHING FRONT. SHOULD BE QUITE WINDY GIVEN TIGHTENING GRADIENT AND DEEPER MIXING INTO CORE OF 50 KNOT FLOW ALOFT. PER GUIDANCE TRENDS...WILL HOLD OFF ON THE MAJORITY OF PRECIP MENTION THROUGH MUCH OF THE DAY. GIVEN SUCH A WARM START...HAVE NO TROUBLE SEEING HIGHS INTO THE UPPER HALF OF THE 70S...WITH PROBABLY EVEN A FEW 80 DEGREE READINGS POSSIBLE. THESE WILL COME CLOSE TO CURRENT RECORDS ACROSS NORTHERN MICHIGAN (SEE BELOW FOR MORE INFO). WILL CARRY A LATE DAY POP ACROSS FAR WESTERN AREAS AS THE FRONT EDGES CLOSER...BUT THINK THE MAJORITY OF PRECIPITATION WILL COME INTO THURSDAY NIGHT...AND LIKELY IN THE POST-FRONTAL ENVIRONMENT AS CORE OF UPPER JET FORCING SLIDES THROUGH THE REGION. THUNDER POTENTIAL IS THERE FOR ANYTHING RIGHT ON THE LEADING EDGE OF THE INCOMING RAIN SHIELD...BUT GIVEN EXPECTED POST-FRONTAL NATURE OF MUCH OF THE PRECIP...COOLING LOW LEVELS WILL DO LITTLE TO AID IN ATMOSPHERIC INSTABILITY. CATEGORICAL POPS ARE PROBABLY IN ORDER...ESPECIALLY WESTERN HALF OF THE CWA WHERE BEST JET FORCING AXIS WILL INTERSECT A DEEP FGEN CIRCULATION. AFTER THAT...MUCH COOLER WEATHER SET TO ARRIVE FOR FRIDAY AND INTO THE WEEKEND AS BROAD UPPER TROUGHING DROPS INTO THE GREAT LAKES. H8 TEMPS DIVING TOWARD -6C WILL CERTAINLY ALLOW FOR A LAKE RESPONSE...BUT MOISTURE LOOKS TO BE VERY SHALLOW...ALL WHILE THE LOW LEVEL FLOW HAS A BIG ANTICYCLONIC LOOK TO IT. WITH THAT SAID...STILL NOT CONVINCED THAT OUR RAIN THREAT WILL END ON FRIDAY AS "SANDY" WILL MORE THAN LIKELY ACT TO STRONGLY BLOCK UP THE FLOW...PERHAPS SLOWING THE COLD FRONTAL PASSAGE ENOUGH TO GIVE ADDITIONAL RAIN CHANCES. THEREAFTER...ALL KINDS OF POSSIBILITIES THROUGH LATE WEEKEND/EARLY NEXT WEEK WITH GUIDANCE REALLY STRUGGLING REGARDING THE INTERACTION BETWEEN A POSSIBLE STRONG HURRICANE SANDY AND ADDITIONAL NORTHERN STREAM ENERGY DROPPING INTO THE UPPER TROUGH OVER OUR REGION. MODEL RUNS AT THIS TIME YESTERDAY WILL JUST PLAIN CRAZY...SHOWING THE REMNANTS OF THIS SYSTEM POSSIBLY DUMBELLING BACK INTO THE GREAT LAKES. INTERESTING TO NOTE ABOUT HALF OF THE 18Z GFS ENSEMBLES ALSO CAUGHT ONTO THIS SCENARIO...AND NO DOUBT THERE IS SOME SMALL POTENTIAL FOR SOMETHING GOOFY TO HAPPEN EARLY NEXT WEEK. GIVEN SUCH LOW CONFIDENCE...WILL CARRY A VERY SMALL RAIN/SNOW SHOWER MENTION AT TIMES THROUGH THE WEEKEND...BUT AGAIN NOTHING MAJOR GIVEN SEVERE LACK OF ANY MOISTURE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 642 AM EDT TUE OCT 23 2012 CONDITIONS ARE SLOWLY DETERIORATING AT THE TAF SITES AS LOW LEVEL MOISTURE INCREASES OUT AHEAD OF A WARM FRONT WELL TO OUR SOUTH. THIS TREND SHOULD CONTINUE WITH IFR/MVFR CIGS AND EVENTUALLY VSBYS EXPECTED AT ALL TAF SITES TODAY INTO TONIGHT. && .MARINE... ISSUED AT 354 AM EDT TUE OCT 23 2012 NON-HEADLINE EAST TO SOUTHEAST WIND REGIME TO CONTINUE ACROSS THE BIG WATERS INTO WEDNESDAY AS WEAK PRESSURE GRADIENT REMAINS IN PLACE. WAVERING FRONTAL SYSTEM WILL EVENTUALLY BOW NORTH AS A WARM FRONT ON WEDNESDAY...AT LEAST KICKING OFF A CHANCE FOR A FEW SHOWERS AND STORMS THROUGH THE PERIOD. SOUTH WINDS WILL RAMP-UP CONSIDERABLY WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN APPROACHING COLD FRONT. HEADLINES WILL LIKELY BE NEEDED FOR AT LEAST SOME NEARSHORE AREAS DURING THIS TIME...WITH LOW END GALES A POSSIBILITY. && .CLIMATE... ISSUED AT 354 AM EDT TUE OCT 23 2012 BELOW IS A LOOK AT THE CURRENT RECORD HIGHS FOR THURSDAY. A FEW OF THESE MAY BE IN JEOPARDY...PENDING THE EVENTUAL ARRIVAL TIME OF A COLD FRONT AND RAINFALL THROUGH THE AFTERNOON. LOCATION RECORD/YEAR -------- ----------- ALPENA 77 (1989) GAYLORD 76 (1963) PELLSTON 76 (1989) HOUGHTON LAKE 78 (1963) TRAVERSE CITY 77 (1989) SAULT STE MARIE 67 (1973) && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB SYNOPSIS...DL SHORT TERM...AS LONG TERM...DL AVIATION...AS CLIMATE...DL MARINE...AS
Hazardous weather outlook, Oct 23, 4:06 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EDT TUE OCT 23 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 406 AM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHERN LOWER MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS AT VARIOUS TIMES ACROSS ALL OF NORTHERN MICHIGAN WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) AJS
In the hours before
Local storm report, Oct 23, 8:47 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
847 AM EDT TUE OCT 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 5 SSW HALE 44.31N 83.83W
10/23/2012 M1.14 INCH IOSCO MI MESONET
REPORTED AT COOP STATION HLMM4 HEAVY RAIN
DURATION 24 HOURS
&&
IRIS SYSTEMNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.